Texas, 2007

Hail in Texas, June 4, 2007

June 4, 2007 · NWS SJT · 1 event in 1 county or zone

Isolated severe thunderstorms developed over the Hill Country and southern Heartland during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Isolated severe thunderstorms developed over the Hill Country and southern Heartland during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 4, 1:33 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 4, 1:33 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
233 PM CDT MON JUN 4 2007

.SHORT TERM...
WEAK UPPER LOW MOVING EAST ACROSS NORTH TEXAS THIS
AFTERNOON...WITH ASSOCIATED MID LEVEL CLOUDS IN THE EASTERN BIG
COUNTRY. THUNDERSTORMS WERE DEVELOPING IN SAN SABA COUNTY WHICH
WAS STILL IN UNDER INFLUENCE OF THE UPPER LOW AND HAD BETTER LOW
LEVEL MOISTURE WITH DEW POINTS IN THE MID 60S. CUMULUS ALSO
DEVELOPING IN MCCULLOCH COUNTY AND THE NORTHWEST HILL COUNTRY...SO
EXPECT ISOLATED/SCATTER THUNDERSTORMS IN THIS AREA THIS
AFTERNOON/EARLY EVENING. MOST OF THESE WILL END AT SUNSET OR BEFORE.

THE MAIN...POSSIBLE WEATHER MAKER TONIGHT...IS A WEAK SHORTWAVE
INDICATED IN THE THE WATER VAPOR LOOP OVER COLORADO. THIS PROGGED
BY WRF MODEL TO MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT...BLOWING
UP AN MCS (STORM COMPLEX) IN EASTERN NEW MEXICO...WHICH MOVES
SOUTH INTO THE PERMIAN BASIN...AND EVENTUALLY INTO THE WESTERN
CONCHO VALLEY CROCKETT/SUTTON/SCHLEICHER COUNTY LATE EVENING
(MAINLY AFTER MIDNIGHT). THE WRF MODEL HAS BEEN CONSISTENT
FORECASTING MCS DEVELOPMENT THE LAST COUPLE DAYS. THE MAIN PROBLEM
FOR MCS DEVELOPMENT THIS FAR SOUTH...IS THAT SURFACE WINDS WILL BE
LIGHT...WHICH WILL NOT GIVE A LOT OF LOW LEVEL CONVERGENCE IN A
SOUTHEASTERLY PROPOGATING MCS. HOWEVER WILL GIVE A NOD TOWARD THE
WRF GUIDANCE...AND PUT HIGHER POPS IN THE WESTERN CONCHO VALLEY
AND SOUTHWARD TONIGHT.

.LONG TERM...
AN UPPER RIDGE WILL BUILDS IN TUESDAY AND WEDNESDAY...BRINGING
WARMER AND DRY CONDITIONS. A LEE TROUGH BEGINS DEVELOPING
WEDNESDAY...BRINGING STRONGER WINDS ESPECIALLY TO THE BIG
COUNTRY. MAY SEE A WEAK FRONT MOVE INTO/BECOME STATIONARY OVER
THE RED RIVER AREA FRIDAY/SATURDAY/SUNDAY. MAY SEE A SOME
ISOLATED STORMS IN HASKELL AND THROCKMORTON...WITH THE BEST
CHANCE SATURDAY NIGHT/SUNDAY AS THE UPPER RIDGE WEAKENS AND SOME
UPPER SHORTWAVES MOVE OVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 64  88  68  90 /  20  10  10  10
SAN ANGELO 	 63  90  68  94 /  30  10  10  10
JUNCTION 	 65  88  67  91 /  30  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jun 4, 5:14 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
614 AM CDT MON JUN 4 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-051115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
614 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
CENTRAL TEXAS TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEASTWARD ACROSS THE PERMIAN BASIN INTO WEST CENTRAL TEXAS
THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BECOME UNSTABLE THIS
AFTERNOON...AND SCATTERED THUNDERSTORMS MAY DEVELOP ALONG OLD
OUTFLOW BOUNDARIES LEFT OVER FROM THE STORMS ON SUNDAY. THE AREA
MOST LIKELY TO SEE STORMS THIS AFTERNOON AND EVENING WILL BE
ALONG AND SOUTH OF A ROBY TO ANSON TO ALBANY LINE. A FEW STORMS
MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS AS
THE MAIN THREAT. SOME STORMS MAY PERSIST INTO THE NIGHTTIME HOURS. HEAVY
RAINFALL WILL BE POSSIBLE...AND WITH THE GROUND ALREADY
SATURATED...SOME FLOODING MAY OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN
CHANCES WILL DIMINISH BY TUESDAY...BUT ISOLATED THUNDERSTORMS WILL
BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY. A FEW
STORMS COULD BECOME STRONG WITH HEAVY RAINFALL AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 4, 10:51 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1151 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             7 WSW SAN ANGELO        31.42N 100.56W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

0515 PM     HAIL             4 N SAN ANGELO          31.51N 100.45W
06/03/2007  E1.00 INCH       TOM GREEN          TX   BROADCAST MEDIA

0528 PM     TSTM WND GST     6 E TANKERSLEY          31.34N 100.55W
06/03/2007  M63.00 MPH       TOM GREEN          TX   AWOS

0532 PM     HAIL             3 SW SAN ANGELO         31.41N 100.49W
06/03/2007  E0.75 INCH       TOM GREEN          TX   PUBLIC

0535 PM     HAIL             3 ESE TANKERSLEY        31.33N 100.60W
06/03/2007  E0.88 INCH       TOM GREEN          TX   AMATEUR RADIO

0543 PM     TSTM WND GST     2 S CHRISTOVAL          31.16N 100.50W
06/03/2007  E60.00 MPH       TOM GREEN          TX   AMATEUR RADIO

0546 PM     HAIL             CHRISTOVAL              31.19N 100.50W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

0551 PM     HAIL             CHRISTOVAL              31.19N 100.50W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

0557 PM     HAIL             7 W EDEN                31.22N 99.96W
06/03/2007  E0.88 INCH       CONCHO             TX   LAW ENFORCEMENT

0605 PM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
06/03/2007                   TOM GREEN          TX   AMATEUR RADIO

            MANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT
            WATER RESCUE CURRENTLY GOING ON.

0606 PM     HAIL             EDEN                    31.22N 99.84W
06/03/2007  E1.00 INCH       CONCHO             TX   LAW ENFORCEMENT

0640 PM     HAIL             VOCA                    31.01N 99.18W
06/03/2007  E0.88 INCH       MCCULLOCH          TX   AMATEUR RADIO

0648 PM     HAIL             FREDONIA                30.93N 99.11W
06/03/2007  E0.88 INCH       MASON              TX   PUBLIC

0704 PM     HAIL             5 ENE MENARD            30.94N 99.70W
06/03/2007  E1.75 INCH       MENARD             TX   LAW ENFORCEMENT

            HAIL BROKE WINDOWS OUT OF A HOUSE

0707 PM     TSTM WND GST     1 N JUNCTION            30.50N 99.77W
06/03/2007  E60.00 MPH       KIMBLE             TX   ASOS

0721 PM     TSTM WND GST     4 SSW LONDON            30.63N 99.60W
06/03/2007  E60.00 MPH       KIMBLE             TX   LAW ENFORCEMENT

0722 PM     HAIL             MASON                   30.75N 99.23W
06/03/2007  E0.75 INCH       MASON              TX   LAW ENFORCEMENT

0735 PM     TSTM WND DMG     JUNCTION                30.49N 99.77W
06/03/2007                   KIMBLE             TX   LAW ENFORCEMENT

            SIGNIFICANT WIND DAMAGE IN JUCTION

0738 PM     TSTM WND GST     18 E SEGOVIA            30.44N 99.37W
06/03/2007  E65.00 MPH       KIMBLE             TX   AMATEUR RADIO

            SEVERAL TREES BLOWN DOWN ALONG FM 385

0815 PM     FLASH FLOOD      4 S VOCA                30.95N 99.19W
06/03/2007                   MCCULLOCH          TX   DEPT OF HIGHWAYS

            WATER OVER THE ROAD AT TIGER CREEK

&&
Special weather statement, Jun 4, 12:58 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 PM CDT MON JUN 4 2007

TXZ155-042000-
SAN SABA TX-
158 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT FOR SAN SABA
COUNTY...

AT 155 PM CDT...STRONG PULSE THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF ALGERITA
AND NEAR SKEETERVILLE...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

11

The radar

The Ft Hood radar (KGRK), 138 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Saba

When
June 4, 1:35 PM CST to 1:37 PM CST
Where
San Saba County, 0.59 mi E of San Saba
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.200, -98.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39356.